MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown, information not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted therefore it was not explanted.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that while the surgeon was attempting to insert a z9002 model intraocular lens (iol) into patient's operative eye he noticed a tear in the haptic.There was no medical intervention required.The surgery continued as expected and there was no problem.Also it was stated by the scrub technician that she did not know if the tear was already there or if it happened when the doctor was attempting to insert into eye.There was patient contact.No further information available.
 
Additional Manufacturer Narrative
In the follow-up mdr section h6 medical device problem code was inadvertently not populated with code 2339.Therefore, this supplemental filing is to correct section h6.The following section has been updated accordingly: section h6: medical device problem code: 2339.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional details received states that lens was partially inserted, there was no patient injury and no user error was there.The procedure was completed successfully using backup lens.Also the lens was returned for evaluation.The following fields have been updated: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 8/25/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification revealed viscoelastic residue on the optic body and haptics.The lens was cleaned, and a torn iol was observed at the base of a haptic.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12411988
Report Number2020664-2021-07284
Device Sequence Number14352952
Product Code HQL
UDI-Device Identifier05050474530706
UDI-Public(01)05050474530706(17)260602
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2026
Device Model NumberZ9002
Device Catalogue NumberZ900200205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/17/2021
10/14/2021
Initial Report FDA Received Date09/02/2021
Supplement Report FDA Received Date10/13/2021
10/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PSCST30 CARTRIDGE LOT# CJ13736.; PSCST30 CARTRIDGE LOT# CJ13736